MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM
Catalog Number EX072003CL
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/17/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any patient or procedural details to date.
 
Event or Problem Description
It was reported that the vascular stent could not be deployed.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation of the returned device confirmed the reported deployment failure due to the breakage of a force transmitting component.The condition of the returned delivery system indicates the presence of excessive release force prior to the breakage of the force transmitting component leading to the conclusion that increased friction in the distal catheter section led to the excessive release force and subsequent deployment failure.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.The reported event may be related to a difficult anatomy as highly tortuous or calcified vessels may lead to increased friction and subsequent release force increase.The event also may be use-related as rough handling of the device can lead to deformation and subsequent friction increase.Also a not performed pre-dilation may contribute to the reported event.On the basis of the limited information available, a definite root cause for the reported event could not be determined.The ifu states: "examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device must not be used." and "do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit." furthermore, the ifu states that pre-dilation should be performed by using standard techniques.

Brand Name
LIFESTENT SOLO VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5390132
Report Number9681442-2016-00020
Device Sequence Number286961
Product Code NIP
UDI-Device Identifier04049519004402
UDI-Public(01)04049519004402(17)160801(10)ANYH0083
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P070014/S049
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Followup
Report Date (Section B) 12/28/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2016
Device Catalogue NumberEX072003CL
Device Lot NumberANYH0083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/26/2016
Supplement Report FDA Received Date04/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1